Alert archive / Kentucky / Flash Flood Warnings in 2008

Flash Flood Warning 17, NWS Jackson, KY

July 28, 2008Knox County, McCreary County, Whitley County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jul 28, 2008, 4:34 PM EDT for Knox County, McCreary County, Whitley County, Kentucky. It was in force for 116 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2008, 4:34 PM EDT (20:34 UTC)
Expired
Jul 28, 2008, 6:30 PM EDT
In force
116 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Knox County, KY, McCreary County, KY, Whitley County, KY

The radar

The Knoxville radar (KMRX), 89 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 5:00 PM EDTFLASH FLOOD1 Se Woodbine, KYONE FOOT OF WATER WAS FLOWING OVER KY HIGHWAY 6 AND KY HIGHWAY 1064 NEAR WOODBINE. THE EVENT OCCURRED BETWEEN 5 PM AND 520 PM EDT.
Jul 28, 5:00 PM EDTFLASH FLOODWoodbine, KYEIGHT TO NINE INCHES OF WATER WAS FLOWING OVER KY HIGHWAY 26.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2252 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 282036
FFWJKL
KYC121-147-235-282230-
/O.NEW.KJKL.FF.W.0017.080728T2034Z-080728T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
434 PM EDT MON JUL 28 2008

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  CENTRAL WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHWESTERN KNOX COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 630 PM EDT

* AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAINS CONTINUE TO FALL FROM A SERIES OF TRAINING             
  THUNDERSTORMS CROSSING THE WARNED AREA. RAINFALL AMOUNTS OF 2 TO   
  2.5 INCHES HAVE OCCURRED IN THIS AREA AND AN ADDITIONAL INCH OF     
  RAIN IS POSSIBLE. THIS WILL LIKELY LEAD TO FLOODING IN PORTIONS OF 
  THE WARNED AREA. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
  THE VICINITY OF BARBOURVILLE...PROVIDENCE...ARKLE...ARTEMUS...
  BAILEYS SWITCH...BENTLEY STATION AND BOONE HEIGHTS.

THE FLASH FLOOD THREST IS BEING SUSTAINED BY THUNDERSTORMS PRODUCING 
HEAVY RAIN AND MOVING REPEATEDLY OVER THE SAME AREAS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3689 8441 3694 8386 3677 8381 3673 8384
      3672 8385 3672 8387 3670 8388 3667 8440

$$

GREIF
2 follow-up statements
000 
WGUS73 KJKL 282146
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
543 PM EDT MON JUL 28 2008

KYC121-147-235-282230-
/O.CON.KJKL.FF.W.0017.000000T0000Z-080728T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX KY-WHITLEY KY-MCCREARY KY-
543 PM EDT MON JUL 28 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR EAST
CENTRAL MCCREARY...NORTHERN WHITLEY AND SOUTHWESTERN KNOX COUNTIES...

AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE HEAVIEST RAINS HAVE MOVED OFF TO THE SOUTHEAST. HOWEVER... 
THE RUNOFF FROM THE EARLIER STORMS IS LIKELY MAKING ITS WAY 
DOWNSTREAM AND COULD STILL POSE A THREAT FOR FLASH FLOODING. AS A 
RESULT...THE FLASH FLOOD WATCH WILL CONTINUE THROUGH 6:30 PM EDT. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YOUNGS
CREEK...WOODBINE...WOFFORD...WILTON...WALDEN...TROSPER...SWANPOND...
SWAN LAKE...ROSSLAND...ROCKHOLDS...PERMON...PERKINS...MYRICK...
LOWELL...KRUPP...KING...INDIAN CREEK...HUBBS...HONEYBEE...HEIDRICK...
GOLDBUG...GARRICH...FABER...EMMANUEL...DISHMAN SPRINGS...DEERING...
CUMBERLAND FALLS S.P....CLIO...CLATE...CANNON...BRYANTS STORE...BRUSH
CREEK...BOONE HEIGHTS...BENTLEY STATION...BAILEYS SWITCH...AVIS... 
ARTEMUS...ARKLE...PROVIDENCE AND BARBOURVILLE

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3689 8441 3694 8386 3677 8381 3673 8384
      3672 8385 3672 8387 3670 8388 3667 8440

$$

GREIF
000 
WGUS73 KJKL 282227
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
622 PM EDT MON JUL 28 2008

KYC121-147-235-282232-
/O.EXP.KJKL.FF.W.0017.000000T0000Z-080728T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX KY-WHITLEY KY-MCCREARY KY-
622 PM EDT MON JUL 28 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM EDT FOR EAST CENTRAL
MCCREARY...NORTHERN WHITLEY AND SOUTHWESTERN KNOX COUNTIES...

THE HEAVY RAIN THAT PROMPTED THE FLASH FLOOD WARNING HAS MOVED SOUTH 
AND OUT OF THE AREA. AS A RESULT...THERE IS NO LONGER A THREAT FOR 
FLASH FLOODING AND THE WARNING WILL BE ALLOWED TO EXPIRE AT 6:30 PM 
EDT. 

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3689 8441 3694 8386 3677 8381 3673 8384
      3672 8385 3672 8387 3670 8388 3667 8440

$$

GREIF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:04 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 28, 3:04 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
304 PM EDT MON JUL 28 2008

.SHORT TERM.../TONIGHT THROUGH WEDNESDAY NIGHT/...UPDATED

LINE OF STRONG TO SEVERE THUNDERSTORMS HAS DEVELOPED ALONG LEFTOVER
BOUNDARIES AND MCV FROM AN MCS LAST NIGHT AND EARLY THIS MORNING.
THIS LINE SHOULD BE MOVING OUT OF THE AREA BY AROUND 5 PM...HOWEVER
SOME SCATTERED THUNDERSTORMS SHOULD LINGER BEHIND THIS LINE.
CONCERNED THAT ANOTHER MCS WILL DEVELOP OVER THE MINNESOTA AND IOWA
REGIONS TONIGHT...AND MOVE SOUTHEAST TOWARD THE AREA LATE. THINK THE
MOST FAVORABLE TRACK WILL BE TO THE WEST OF THE AREA...BUT CONCERNED
SOME OF THIS MAY BE ABLE TO AFFECT PART OF THE AREA...ESPECIALLY IN
THE WEST. SREFS HINT AT THIS AS WELL. WILL MAINTAIN 30 POPS THROUGH
THE NIGHT TO DEAL WITH LINGERING CONVECTION THIS EVENING...AND THE
POTENTIAL FOR A BRUSH WITH MCS ACTIVITY LATE. OPERATIONAL MODELS ARE
NOT SHOWING ANY ACTIVITY OVER THE AREA TUESDAY...BUT AGAIN CONCERNED
WITH LEFTOVER BOUNDARIES FROM OVERNIGHT MCS ACTIVITY. SREFS HINT AT
SOME CONVECTION OVER THE AREA. THINK ENOUGH INSTABILITY EXISTS AS
WELL FOR SOME DIURNAL CONVECTION. WILL KEEP CHANCE POPS THROUGH THE
DAY. WILL KEEP SLIGHT CHANCE POPS WEDNESDAY NIGHT AS DIURNAL
CONVECTION DISSIPATES...AND THE NEXT MCS APPROACHES. THINK MOST OF
THE ACTIVITY SHOULD STAY NORTH OF THE AREA THOUGH. WEDNESDAY MOISTURE
FROM WHAT ONCE WAS HURRICANE DOLLY WILL HELP FUEL ADDITIONAL SHOWERS
AND THUNDERSTORMS ACROSS THE AREA. WILL GO WITH LIKELY POPS DURING
THIS PERIOD. HEAVY RAINFALL ALSO A CONCERN...WITH PWATS 1.9. WIND
FLOW LOOKS WEAK...RESULTING IN SLOW STORM MOTIONS. WILL MENTION HEAVY
RAINFALL IN THE FORECAST. SOME STORMS COULD BE STRONG TO SEVERE WITH
GOOD INSTABILITY. SHOWERS AND THUNDERSTORMS SHOULD CONTINUE INTO
WEDNESDAY NIGHT AS A COLD FRONT DROPS SOUTH ACROSS THE AREA. HEAVY
RAIN CONCERN WILL CONTINUE.

ALSO A CONCERN TONIGHT WILL BE DENSE FOG. WILL MENTION AREAS OF
FOG...LOCALLY DENSE...IN THE FORECAST TONIGHT AS WELL. TEMPS WILL BE
TRICKY TOMORROW...SINCE CLOUD COVER WILL AFFECT TEMPS. DOESN/T LOOK
QUITE AS WARM AS EARLIER THOUGH.

.LONG TERM.../THURSDAY THROUGH MONDAY/...UPDATED

THE MODELS HAVE COME INTO BETTER AGREEMENT IN THE EXTENDED PERIOD.
STILL PREFERRED TO SIDE WITH GFS ENSEMBLES AND ECMWF. OPERATIONAL
GFS IS BEING AFFECTED BY CONVECTIVE FEEDBACK. A COLD FRONT WILL BE
PASSING THROUGH THE AREA ON THURSDAY. STILL TIMING DIFFERENCES AMONG
THE MODELS...AND SIDED WITH THE SLOWER SREF AND GFS ENSEMBLE FRONTAL
POSITIONS GIVEN H5 FLOW. WILL HAVE LIKELY POPS FOR MOST OF THE AREA
THURSDAY AS THIS SYSTEM MOVES THROUGH. PWATS AROUND 2.0 WILL ALLOW
FOR SOME LOCALLY HEAVY RAINFALL AS WELL. WITH UNCERTAINTY IN THE
TIMING...DECIDED TO KEEP SLIGHT CHANCE POPS INTO THURSDAY EVENING IN
OUR SOUTHERN AREAS. WILL KEEP THE PERIOD FROM FRIDAY THROUGH MONDAY
DRY AS HIGH PRESSURE BUILDS IN OVER THE OHIO VALLEY. THE HIGH SHOULD
BEGIN TO BREAK DOWN BY LATE IN THE WEEKEND AND EARLY NEXT WEEK. A
COLD FRONT IS EXPECTED TO BE MOVING SOUTH ACROSS THE LOWER GREAT
LAKES REGION BY MONDAY...BUT ATTM IT APPEARS THIS SHOULD REMAIN FAR
ENOUGH NORTH TO ALLOW FOR DRY WEATHER IN EASTERN KENTUCKY. SIDED
CLOSER TO HPC GUIDANCE TEMPS...MAKING SOME ADJUSTMENTS BASED ON H10
TO H8 THICKNESSES AND H8 TEMPS FROM THE PREFERRED MODELS.

&&

.AVIATION.../18Z TO 18Z/

LATEST ROUND OF CONVECTION NOW ENTERING THE CWA WILL CROSS THE TAF
SITES DURING THE MID TO LATE AFTERNOON HOURS WITH A PERIOD OF
THUNDERSTORMS THAT WILL LIKELY LOWER VIS TO IFR AND CIGS TO MVFR
ALONG WITH WIND GUSTS TO 30 KTS. HAVE TIMED THESE ACROSS THE SITES
BETWEEN 18 AND 21Z. IN THE WAKE OF THESE STORMS THE WEATHER WILL
QUIET DOWN AND CONDITIONS WILL IMPROVE. EXPECT FOG TO DEVELOP LATE
TONIGHT AT LOZ AND SME WITH CLEARING SKIES AND PLENTY OF GROUND
MOISTURE LEFT FROM THE STORMS. HAVE BROUGHT THESE LOCATIONS DOWN TO
IFR VIS WITH THIS AROUND DAWN. THE FOG WILL CLEAR OUT BY MIDDAY
TUESDAY WITH MAINLY VFR CONDITIONS EXPECTED UNTIL MORE CONVECTION
TRIES TO DEVELOP...HAVE ADDED A CB TO THE CLOUD GROUPS AFTER 14Z FOR
THIS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...WJM
LONG TERM...WJM
AVIATION...GREIF
Hazardous weather outlook, Jul 28, 4:10 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
410 PM EDT MON JUL 28 2008

KYZ044-050>052-058>060-069-104-106-108-111-112-114-291100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON-ELLIOTT-
MORGAN-WOLFE-LEE-BREATHITT-OWSLEY-
410 PM EDT MON JUL 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. IN ADDITION...AREAS OF
DENSE FOG ARE EXPECTED...REDUCING VISIBILITIES TO LESS THAN A QUARTER
OF A MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT. THUNDERSTORMS
ARE LIKELY WEDNESDAY THROUGH THURSDAY AS A COLD FRONT APPROACHES AND
MOVES ACROSS THE AREA. SOME OF THE THUNDERSTORMS MAY CONTAIN GUSTY
WINDS AND HEAVY RAINFALL. A COUPLE OF SEVERE THUNDERSTORMS CAN NOT BE
RULED OUT...WITH DAMAGING WINDS BEING THE MAIN THREAT. THE HEAVY
RAIN MAY LEAD TO LOCALIZED FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF FLOODING...DAMAGING
WINDS...OR LARGE HAIL TO THE NATIONAL WEATHER SERVICE IN JACKSON
OVER THE NEXT COUPLE OF DAYS.

KYZ068-079-080-083>088-107-109-110-113-115>120-291100-
ROCKCASTLE-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
JOHNSON-MAGOFFIN-FLOYD-KNOTT-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
410 PM EDT MON JUL 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL CONTINUE THROUGH THE REST OF THE AFTERNOON. SOME
STORMS WILL PRODUCE HEAVY RAINFALL AND GUSTY WINDS. THE HEAVY
RAINFALL MAY LEAD TO FLASH FLOODING IN LOCALIZED AREAS.

THUNDERSTORMS WILL STILL BE POSSIBLE TONIGHT. IN ADDITION...AREAS OF
DENSE FOG ARE EXPECTED...REDUCING VISIBILITIES TO LESS THAN A QUARTER
OF A MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT. THUNDERSTORMS
ARE LIKELY WEDNESDAY THROUGH THURSDAY AS A COLD FRONT APPROACHES AND
MOVES ACROSS THE AREA. SOME OF THE THUNDERSTORMS MAY CONTAIN GUSTY
WINDS AND HEAVY RAINFALL. A COUPLE OF SEVERE THUNDERSTORMS CAN NOT BE
RULED OUT...WITH DAMAGING WINDS BEING THE MAIN THREAT. THE HEAVY
RAIN MAY LEAD TO LOCALIZED FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF FLOODING...DAMAGING
WINDS...OR LARGE HAIL TO THE NATIONAL WEATHER SERVICE IN JACKSON
OVER THE NEXT COUPLE OF DAYS.

WJM

In the hours before

Local storm report, Jul 28, 3:26 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
326 PM EDT MON JUL 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     PROVIDENCE              36.87N 83.91W
07/28/2008                   KNOX               KY   LAW ENFORCEMENT

            MULTIPLE TREES DOWN ABOUT 1 MILE NORTH OF DR THOMAS
            WALKER SHS ALONG KY HIGHWAY 459. REPORTED BY KY STATE
            POLICE.

&&

JP
Local storm report, Jul 28, 3:45 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
345 PM EDT MON JUL 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     TSTM WND DMG     2 SSE WILLIAMSBURG      36.71N 84.15W
07/28/2008                   WHITLEY            KY   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS A LONG PATH OF TREES DOWNED ALONG
            SAVOY ROAD. TREES LEFT STANDING WERE STRIPPED OF LEAVES.

&&

ABE
Local storm report, Jul 28, 3:47 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
347 PM EDT MON JUL 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     TSTM WND GST     3 SSW BARBOURVILLE      36.83N 83.90W
07/28/2008  E70 MPH          KNOX               KY   TRAINED SPOTTER

&&

ABE
Special weather statement, Jul 28, 3:48 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
348 PM EDT MON JUL 28 2008

KYZ088-115-117-118-282015-
PERRY-LESLIE-LETCHER-HARLAN-
348 PM EDT MON JUL 28 2008

...A LINE OF STRONG THUNDERSTORMS TO AFFECT SOUTHEASTERN PERRY AND
SOUTHERN LESLIE AND SOUTHERN LETCHER AND HARLAN COUNTIES THROUGH 415
PM EDT MONDAY AFTERNOON...

AT 348 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CHAPPELL TO INCLINE TO BAXTER...MOVING EAST AT 21 MPH.

THE STORMS WILL BE NEAR CAUSEY AROUND 355 PM EDT...BIG FORK AROUND
400 PM EDT...BIG ROCK AROUND 405 PM EDT...WOODS AROUND 410 PM EDT...
RIDGEWAY AROUND 415 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...AND FREQUENT LIGHTNING
IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

SCHOETTMER
Local storm report, Jul 28, 3:55 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
355 PM EDT MON JUL 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     TSTM WND DMG     LAUREL CREEK            37.24N 83.75W
07/28/2008                   CLAY               KY   COUNTY OFFICIAL

            A TREE WAS BLOWN DOWN ON HIGHWAY 11 ABOUT 7 TO 8 HIGHWAY
            MILES NORTH OF MANCHESTER. REPORTED BY COUNTY DISPATCH.

0300 PM     TSTM WND DMG     MANCHESTER              37.15N 83.77W
07/28/2008                   CLAY               KY   COUNTY OFFICIAL

            A TREE WAS BLOWN DONW NEAR INTERSECTION OF KY HIGHWAY 80
            AND ADD HOLLOW ROAD TO THE WEST OF MANCHESTER. REPORTED
            BY COUNTY DISPATCH.

0308 PM     TSTM WND DMG     CANNON                  36.92N 83.86W
07/28/2008                   KNOX               KY   COUNTY OFFICIAL

            TREES WERE BLOWN DOWN ON POWERLINES AND A POWERLINES WAS
            DOWN ON A HOUSE. REPORTED BY KNOX COUNTY DISPATCH.

&&

JP
Local storm report, Jul 28, 4:07 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
407 PM EDT MON JUL 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND DMG     WALLINS CREEK           36.83N 83.41W
07/28/2008                   HARLAN             KY   TRAINED SPOTTER

            NUMEROUS WRIST SIZED BRANCHES DOWN.

&&

JCARICO

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 1:40 PM EDTSevere Thunderstorm WarningJKLJackson, Lee, Owsley35 min
Jul 28, 1:55 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Pulaski, Rockcastle35 min
Jul 28, 2:05 PM EDTAreal Flood AdvisoryJKLClay, Estill, Jackson, Laurel, Lee, Owsley and 2 more115 min
Jul 28, 2:18 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Owsley, Wolfe27 min
Jul 28, 2:43 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Leslie, McCreary, Whitley47 min
Jul 28, 2:55 PM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 3 more2 hr
Jul 28, 3:08 PM EDTFlash Flood WarningJKLClay, Knox, Laurel, Whitley2 hr
Jul 28, 3:21 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Leslie39 min

Nearby

Flash Flood Warnings in Kentucky, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.